The Vic is the main problem causing you to be anemic, I had to go on 40,000 every 5 days just to keep in the 9"s. From what they say dose reducing doesn't seem to hurt ones chances, now if your cirrhotic that might not be the case though. I wouldn't expect reducing only 200mg to help much so if you go that route you might have to reduce even further.
Being you was und at week 4 your odds are great, the most important thing is to stay on treatment... If it was me i would stay on course and as long as it stayed in the 9's. Your not going to be normal as long as your on treatment.
The Procrit is doing exactly what is intended of it...stabilized the HGB.
maybe I should reduce the Riba by 200
No body should ever self administer dosage without a doctors direction .
You are on track.....
I am on week 10 of incivek and pegasys and riba. I have be come extremely sick. My hemoglobin is 7.7 with 40000 of procrit. I cannot stand up with being nauseous. I am trying to last at least through week 12 of incivek. I think they want to do a blood transfusion. UGH I just want it to be over with.
seems like yesterday you started tx....sounds like your doing good...most of my tx i had to rest a lot while walking......9.3 isn't too bad...be careful...your pulse will most likely be high...mine was 80 to 100 during a lot of tx...just trying to get that oxygen around....the anemia was something i had no idea going into tx that i would get...at least not bad...when it hit in the beginning of tx it took me by surprise.....don't over do....keep up on that blood work...even procrit couldn't bring my hgb up after a while...i would think your doctor will reduce riba if you get into the 8s ...get up slow out of bed or out of the car...good luck....billy
Just like candoman I had take 40,000 every five days. Twice a week was too much, once a week too little.......it's like Goldilocks and the three bears sometimes it takes time to find one that's juuuust right.
Do NOT dose reduce without your doctors instructions. Ask for more procrit but in the 9s is ok (well it ***** but) at least it is stable.
Give the procrit time. It takes me longer than a month to see an upswing. However, I think you will need to bump to every 5 days. I know you just got approval for the procrit -- but see if they can bump it. Meanwhile I would drop the riba only by 200mg.
NOW WHY ARE YOU ONLY GETTING CBC'S ONCE A MONTH????????? You should be getting them once a week. Please do this.
My own procrit scenario is getting gloomy again. Tried to refill yesterday and was told the claim was denied by BCBS awaiting authorization by my doctor--- who has never received a request for anything. So, here we go again. This happened the first of January and it took a month for them to get it resolved, leaving me without procrit for 5 weeks, and thus my hgb tanked for 2 months. Funny thing is, I have a letter from BCBS authorizing the procrit for 24 weeks which should take it to the EOT. But BCBS tells the pharma they have no such letter.................
Beanie oh I'm so sorry you sure dont deserve this! I took a picture of your guys little brother (who still sits on my tv, boy that sounds nutso) so I could send it to you but dont know how. I'll send it to myself and post it in here so they can hang out.
Maybe that will bring you some luck.
Take the letter to the pharmacy or send it to them if it's special order...come on girl you can do it!
Thank you bean, I sure hope you straighten it out with BCBS, the good thing is you have that letter, which you should fax to them, you dont need this stress, but keep fighting for your rights, dont let up until they straighten out your Prescription.
I got very lucky with my Specialty Pharmacy, they are kind and thoughtful, on the phone, and follow up with my Doctors' office.
I have 5 refills left, and 3 vials in my fridge, so I could actually swing every 5 days, if I had to, with-out having to start the Prior Auth battle, etc.
Now, about the weekly labs, I think my Doctor doesn't do them because the clinic is only open two days a weeks, so I am going to try to have the labs ordered by my P.A., at my PCP's office. I have been going to him, for 29 yrs, so he knows my situation well.
Thanks, Billy, I'm almost half-way there. I will be careful, and I have been so clumsy lately, bumping my head, and biting my tongue...so I thought the Procrit hadn't been as effective lately, the anemia adds alot of sx
Jordie, if I were in your shoes I would get someone to take me to the ER and get a transfusion - line it up with your doc on the way. Let go and let the gift of blood help you. It will be OK. You will be able to breathe. I got 2 units, took 8 hrs, very slow drip. Afterwards, you will be hungry like a lumberjack - what does that tell you? Good luck. Rollercoaster Weeeeee not.
Bocepgirl, I had to use a cane - you are walking a block in the 9s - Wow. Your stamina is fantastic. Procrit is slow like a freight train and needs a lot of gas to keep going. Riba wants to kick procrits azz and in the process reducing the riba really helps. My PA had me stop for a whole week - very disturbing but wise management in the long run. I think you should slow down and let the meds do their work. Your system is already very taxed and there is that risk of stroke and coronary complications while on procrit. I am not familiar with Bocep but your passage sure is helping me. Thank you for letting us accompany your circus ride.
Frijole, BCBS was the insurance co. I had while working as a seamstress and was diagnosed in 2003. I thought no biggie - I am covered, been working a year and half. I was denied for 'preexisting condition'. The co. rep. said I could appeal after being on board 2 years but until then they also would not treat any Hep C manifestations. Well. deep hole I have not cared for this company since.
I sure wish you good luck with them. You might have to pull out the big guns and start crying on the phone. They don't like that. Transfusions are much more expensive than procrit or are they?
To nygirl7, Advocate, Can-do and WillB: thank you so much, your insight and imfo have gotten me this far, it means so much to all of us on here : )
Just a reminder - if you do opt for the transfusion, remember to take your meds. OK
Hi Jordie, I left you a note~ I think it is a wise thing, to get the blood transfusion, because below 8 is just too hard on our systems.
Triple Treatment Therapy just tends to cause this problem, alot, and they dont warn us before-hand too much. Lots of folks on here, and at my home group, have had blood transfusions, and I havent heard any complaints so far.
Also, I know of at least two people that just went right in, to the E.R., dont be afraid~
Procrit at 40,000 a box of ten costs $6,000+ (and that was way back when I treated) so if you are using two a week that is only five weeks worth - procrit is WAY expensive which is one of the reasons why they try and not give it to us.
How are you feeling? Did you do blood transfusion?
My HMG dropped to 8.5, I am still on triple therapy treatment, on my week 7. Doctor reduced Ribavirin dosage and prescribed Procrit shot once a week. I had my first shot on Friday, tested blood on Monday, not changed.
Has anyone gotten better out of this kind of situation?
Yes, you should be feeling better in about a week or so. I would imaging you are feeling quite sluggish but Hang In There!!
My Hgb went from 8.1 to 8.9 with Riba dose reduction and then 8.9. But the Procrit really made the difference. It takes a week or so to physically feel better. After five weeks of Procrit I am on 11.7 Hgb and back on Riba dose reduction.
That is an alarming increase. You really have to watch that you don't let your hemoglobin increase too much or it could cause a lot of problems. I guess you are saying you have stopped the procrit and are only doing dose reductions now. Is that correct? All procrit is doing for me is keeping me in the 9s.
it took a month for the procruit to work in my body, I am now back to 12, but they did reduce riba to 1000 ...it feels awful when you can,t\ think and you bite your tongue
Be sure to check with your doctor Idyllic. I think that if your hgb increases close to 12 or to 12, it is dangerous to take Procrit. Be sure to ask about that.
Hate that your anemia has not resolved. I was reduced to 400 mg of ribavirin a day from week 9 until the end of treatment. I had no problem with that because, except for a few weeks, my interferon doses remained at 180 mg. that was also reduced a couple of weeks to 135mg when we were working to get The Rash under control,
What did you finally do?
I was UND at week 4, 12, and 24.